Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 215, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 10, 2002, 7:07 PM CDT for McDonald County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2002, 7:07 PM CDT (00:07 UTC)
- Expired
- Jul 10, 2002, 7:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County McDonald County, MO
The radar
The Springfield radar (KSGF), 112 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
622 WUUS53 KSGF 110007 SVRSGF MOC119-110030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 705 PM CDT WED JUL 10 2002 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCDONALD COUNTY IN MISSOURI * UNTIL 730 PM CDT * AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PINEVILLE...AND MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PINEVILLE...SOUTHWEST CITY AND NOEL THROUGH BY 730 PM CDT. THIS STORM HAS A HISTORY OF DOWNING LIMBS AND POWER LINES ACROSS NEWTON COUNTY AND IN ANDERSON. THIS IS DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3669 9460 3650 9456 3650 9411 3671 9412 RUNNELS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:15 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jul 10, 2:15 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT WED JUL 10 2002 FORECAST CONCERNS: PRECIPITATION CHANCES TONIGHT THROUGH FRIDAY AND TEMPERATURES CONVECTION HAS SPREAD INTO THE FORECAST AREA THIS AFTERNOON...WITH OUTFLOW BOUNDARY FROM NOCTURNAL IOWA COMPLEX OF STORMS ACTING AS THE TRIGGER. ATMOSPHERE ACROSS THE FORECAST AREA IS MOIST AND UNSTABLE ...AND EXPECT STORMS TO CONTINUE TO SPREAD SOUTH THIS AFTERNOON AND EVENING. HEAT ADVISORY IN EFFECT FOR EXTREME SOUTHWEST SECTIONS OF THE FORECAST AREA WAS WARRANTED...WITH JLN REPORTING A HEAT INDEX OF 107 AT 19Z. WITH COOL OUTFLOW FROM THUNDERSTORMS EXPECTED THIS EVENING...WILL LET THE ADVISORY GO WITH 4 PM ZONE ISSUANCE. MODELS CONTINUE TO SHOW MID LEVEL LOW OPENING UP AS IT MOVES SOUTH INTO THE FORECAST AREA THURSDAY. AVN IS MUCH WETTER WITH THE PRECIPITATION FIELDS...AND FEEL THAT THE ETA MAY BE A MORE REASONABLE SOLUTION. DUE TO THE DIURNAL NATURE OF THE STORMS TODAY...AM INCLINED TO ADD MAINLY BEFORE MIDNIGHT TO POPS TONIGHT...BUT WILL LET THEM GO UNQUALIFIED FOR NOW. EXPECT ANOTHER ROUND OF STORMS TO DEVELOP THURSDAY...WITH SEVERE WEATHER A POSSIBILITY AGAIN. INCREASED CLOUD COVER...EASTERLY COMPONENT OF WINDS WILL KEEP TEMPERATURES IN THE 80S. HAVE ALSO RETAINED THE LOW CHANCE POPS FOR FRIDAY...WITH A LULL IN THE RAIN FOR SATURDAY AND SUNDAY. LATEST EXTENDED MODELS HAVE SHOWN A RESTRENGTHENING OF THE MID LEVEL LOW SUNDAY INTO MONDAY OVER THE FORECAST AREA. HAVE ADDED A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO SOUTHERN SECTIONS MONDAY...AND AREA WIDE TUESDAY AND WEDNESDAY. THANKS FOR ISC COORD. GRIDS ALREADY SENT. .SGF... MO...NONE KS...NONE SUTTON
In the hours before
Local storm report, Jul 10, 3:35 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION FOR TIME.
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0209 PM SUNRISE BEACH MO WIND DAMAGE
07/10/02 CAMDEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
SEVERAL TREES DOWN
0213 PM BELLE MO WIND DAMAGE
07/10/02 MARIES REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TRESS AND POWER LINES
DOWN
0227 PM CROCKER MO 70 MPH TSTM GUST
07/10/02 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0227 PM DIXON MO 70 MPH TSTM GUST
07/10/02 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 10, 3:39 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...LATEST INFO
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0141 PM ELDON MO WIND DAMAGE
07/10/02 MILLER SEVERAL TREES DOWN IN
ELDON. REPORTED BY
PUBLIC.
0145 PM GRAVOIS MILLS MO WIND DAMAGE
07/10/02 MORGAN TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0147 PM MACKS CREEK MO 60 MPH TSTM GUST
07/10/02 CAMDEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0209 PM SUNRISE BEACH MO WIND DAMAGE
07/10/02 CAMDEN SEVERAL TREES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0213 PM BELLE MO WIND DAMAGE
07/10/02 MARIES TRESS AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0227 PM DIXON MO 70 MPH TSTM GUST
07/10/02 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0227 PM CROCKER MO 70 MPH TSTM GUST
07/10/02 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0308 PM SALEM MO WIND DAMAGE
07/10/02 DENT TREES AND POWER LINES
DOWN NEAR ROLLA.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0314 PM SALEM MO WIND DAMAGE
07/10/02 DENT LARGE TREE OVER HIGHWAY
19 NEAR ROLLA. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Jul 10, 4:49 PM CDT, 2 hours 18 minutes before
MOZ056>058-069>071-081>083-092-097-098-106-102245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 449 PM CDT WED JUL 10 2002 SEVERE THUNDERSTORM WATCH NUMBER 504 HAS BEEN CANCELLED FOR CENTRAL AND SOUTH CENTRAL MISSOURI. SCATTERED THUNDERSTORMS HAD STABILIZED THE ATMOSPHERE SIGNIFICANTLY...MAKING ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT UNLIKELY.
Local storm report, Jul 10, 5:20 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
520 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM BILLINGS MO WIND DAMAGE
07/10/02 CHRISTIAN POWER LINES BLOWN DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 10, 6:06 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
606 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM WAYNESVILLE MO WIND DAMAGE
07/10/02 PULASKI NUMEROUS TREES DOWN
NEAR WAYNESVILLE.
REPORTED BY MEDIA.Special weather statement, Jul 10, 6:20 PM CDT, 47 minutes before
SPSSGFKSZ073-097-101-MOZ055-066>068-077>080-088>091-093>096-101>105- 110100- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH CORRECTED FOR WATCH NUMBER NATIONAL WEATHER SERVICE SPRINGFIELD MO 620 PM CDT WED JUL 10 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 505...IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...BENTON...CEDAR...CHRISTIAN...DADE...DALLAS... DOUGLAS...GREENE...HICKORY...JASPER...LAWRENCE...MCDONALD...NEWTON... OZARK...POLK...ST. CLAIR...STONE...TANEY...VERNON AND WEBSTER. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BOLIVAR...BRANSON...FORT SCOTT...JOPLIN...MONETT...MOUNT VERNON... NEOSHO...NEVADA...OZARK...PITTSBURG...SPRINGFIELD AND STOCKTON. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.